Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Mar 31, 2006, 4:49 PM EST for Midland County, Michigan. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2006, 4:49 PM EST (21:49 UTC)
- Expired
- Mar 31, 2006, 5:15 PM EST
- In force
- 26 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Midland County, MI
The radar
The Detroit radar (KDTX), 115 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:01 PM EST | HAIL 0.75 | Midland, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:32 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 312149 SVRDTX MIC111-312215- /O.NEW.KDTX.SV.W.0002.060331T2149Z-060331T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 449 PM EST FRI MAR 31 2006 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MIDLAND COUNTY IN SOUTHEAST MICHIGAN * UNTIL 515 PM EST * AT 446 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR POSEYVILLE...OR ABOUT 10 MILES SOUTH OF MIDLAND...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIDLAND AROUND 455 PM EST... A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4355 8434 4348 8433 4349 8418 4368 8417 $$ GM/DRC
2 follow-up statements
000 WWUS53 KDTX 312205 SVSDTX MIC111-312215- /O.CON.KDTX.SV.W.0002.000000T0000Z-060331T2215Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 502 PM EST FRI MAR 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST FOR MIDLAND COUNTY... AT 500 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH IN DIAMETER HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF MIDLAND...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE OVER FREELAND BY 510 PM...THEN EXIT THE COUNTY. AT 5 PM...A TRAINED WEATHER SPOTTER REPORTED PENNY SIZE HAIL IN MIDLAND. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4355 8434 4348 8433 4349 8418 4368 8417 $$ GSS
000 WWUS53 KDTX 312215 RRA SVSDTX MIC111-312224- /O.EXP.KDTX.SV.W.0002.000000T0000Z-060331T2215Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 514 PM EST FRI MAR 31 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MIDLAND COUNTY HAS EXPIRED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA. THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THUNDERSTORMS OVER THE SOUTHERN PORTION OF THE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING FOR SOUTHEAST MICHIGAN. LAT...LON 4355 8434 4348 8433 4349 8418 4368 8417 $$ GSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:18 PM EST, 31 minutes earlier.
Area forecast discussion, Mar 31, 4:18 PM EST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 418 PM EST FRI MAR 31 2006 .SHORT TERM...TONIGHT AND SATURDAY 12Z RAOBS/WATER VAPOR LOOP SHOW A STRONG UPPER LOW OVER THE WESTERN GREAT LAKES...WITH A VORT SPOKE SWINGING AROUND IT ACROSS WISCONSIN. SURFACE ANALYSIS SHOWS THE LOW OVER UPPER MICHIGAN...WITH A COLD FRONT EXTENDING SOUTH THROUGH LAKE MICHIGAN INTO ILLINOIS. THIS BOUNDARY HAS BEEN SHARPENING WITH THE APPROACH OF THE UPPER WAVE...WITH A GOOD PRESSURE RISE/FALL COUPLET ASSOCIATED WITH IT. GOOD DRY SLOT WORKING INTO WESTERN LOWER BEHIND THE EARLY MORNING PRECIP. NEXT ROUND OF CONVECTION DEVELOPING ALONG THE LEADING EDGE OF THE DRY SLOT...BEGINNING TO SPREAD INTO THE WESTERN CWA. FIRST CONCERN IS WITH SEVERE WEATHER POTENTIAL THIS EVENING. TEMPERATURES HAVE CLIMBED INTO THE UPPER 60S WITH A BRIEF SHOT OF INSOLATION IN THE DRY SLOT...ALTHOUGH DEWPOINTS ARE BEGINNING TO MIX DOWN FROM THE LOW/MID 50S DOWN INTO THE 40S. SHOULD HAVE A BRIEF PERIOD OF MODEST INSTABILITY WHERE HEATING WILL PEAK BEFORE DEWPOINTS START TO DROP OFF. TAMDAR SOUNDINGS SHOW A LARGE EXTENT OF DRY AIR UPSTREAM...WHICH HAS BEEN MIXING DOWN AND REALLY LIMITING THE 0-1KM MLCAPE. HOWEVER THE WIND FIELD REMAINS PRETTY DECENT. WHILE SURFACE FLOW IS JUST WEST OF SOUTH...THERE REMAINS DECENT 0-3KM SR-HELICITY GIVEN THE 50KT 850MB JET OVER THE STATE. MAJORITY OF THE TURNING IS FOCUSED IN THE 0-1KM LAYER...LEADING ADDITIONAL SUPPORT FOR SUPERCELL POTENTIAL. NEXT CONCERN IS WITH WIND POTENTIAL ASSOCIATED WITH THE COLD FRONT. WHILE NAM SOUNDINGS/TIME SECTIONS SHOW US TAPPING INTO A GOOD 45-50KT CORE...WE HAVE BEEN REALIZING WIND GUSTS CLOSER TO 30KTS. HOWEVER THERE IS A GOOD ISALLOBARIC PUSH WITH THE FRONT THAT HAS LEAD TO STRONGER WIND GUSTS UPSTREAM ACROSS ILLINOIS/INDIANA. THERE IS A WINDOW OF AN HOUR OR TWO THAT WE COULD REACH WIND ADVISORY CRITERIA. HOWEVER THE DRY SLOT IS FILLING IN WITH CONVECTION FARTHER NORTH ACROSS LOWER MICHIGAN...AND GIVEN THE LATER TIMING WE COULD STAY BELOW CRITERIA. WILL HOLD OFF ON AN ADVISORY FOR NOW AND LET THE PRIMARY FOCUS REST WITH THE CONVECTION AND TORNADO POTENTIAL. && .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY SURFACE RIDGE BUILDING IN FROM THE WEST SATURDAY NIGHT...THEN LOW MOVES OUT OF THE CENTRAL PLAINS SUNDAY NIGHT AND INTO LOWER MI BY MONDAY. DECENT 12Z MODEL CONSENSUS IN THIS REGARD. AT 500 MB... BROAD RIDGE BUILDING OVERHEAD FOR SATURDAY NIGHT INTO SUNDAY...THEN GETS NUDGED EAST BY LATE SUNDAY WITH WEAK VORTICITY IMPULSES MOVING INTO RIDGE AHEAD OF MAIN TROUGH MONDAY. 850 TO 500 MB MOISTURE FIELDS SEEN AS DRY UNTIL MOISTENING SUNDAY AFTERNOON...WHILE 925 MB MOISTURE SLOWLY DECREASES SATURDAY NIGHT INTO SUNDAY. SOME INDICATION OF DRY SLOTTING OF MID AND HIGH LEVEL MOISTURE LATE SUNDAY NIGHT...BEFORE MORE WRAPAROUND MOISTURE MONDAY. MOISTENING AGAIN IN LOWER LEVELS BY SUNDAY EVENING...MOIST THROUGH MONDAY. PRECIPITABLE WATER CLIMBING TO OVER AN INCH FOR SUNDAY NIGHT. LOW TO MID LEVEL QVECTOR CONVERGENCE ON THE INCREASE BY SUNDAY AFTERNOON AS AGGRESSIVE WARM ADVECTION ADVANCES IN FROM THE WEST... NOT MUCH QVECTOR CONVERGENCE LEFT BY MONDAY. SURFACE WIND CONVERGENCE LITTLE TO NONE UNTIL INCREASING LATE SUNDAY...THEN MOSTLY MODEST THROUGH MONDAY. MODEST 250 MB DIVERGENCE/850 MB CONVERGENCE COUPLING ALSO SEEN LATE SUNDAY INTO MONDAY. WITH K INDICES CLIMBING TO AROUND 30 SUNDAY EVENING...AND SHOWALTER INDICES SLIGHTLY UNSTABLE SUNDAY NIGHT INTO MONDAY...WILL KEEP EXISTING HIGH POPS WITH THUNDER MENTION GOING...THOUGH WILL REDUCE TO SLIGHT CHANCE THUNDER MONDAY AFTERNOON AS LOW PULLS OUT AND DRIER/MORE STABLE AIR MASS MOVES IN. MODEL SOUNDINGS...GFS AND NAM...WOULD INDICATE POSSIBILITY OF SNOW TYPE BY MONDAY EVENING IN TERMS OF WET BULB ZERO HEIGHT AND FREEZING LEVELS...BUT DRYING ALOFT MAY MAKE NUCLEATION DIFFICULT. FOR NOW...WILL RETAIN CHANCE MIX MENTION BY LATE MONDAY NIGHT. FOR LATER PERIODS...LITTLE CHANGE FROM PREVIOUS FORECASTS. AT THE SURFACE...LOW RETREATS EAST TO MAKE WAY FOR PROGRESSIVE RIDGE FOR TUESDAY/WEDNESDAY AHEAD OF NEXT SIMILAR LOW PRESSURE SYSTEM SCENARIO/INCREASING MOISTURE FOR THE END OF THE WEEK. AT 500 MB...AFTER MAIN TROUGH PASSAGE MONDAY/MONDAY NIGHT...ANOTHER BROAD RIDGE OVERHEAD CENTERED AROUND THE MID WEEK PERIOD...FOLLOWED BY STILL ANOTHER ROBUST TROUGH APPROACHING BY FRIDAY. && .AVIATION... MORNING SHOWERS CONTINUE TO FALL APART AND EXIT THE CWA...WITH AN AREA OF MVFR CIGS FOLLOWING UPSTREAM ACROSS CENTRAL LOWER BEFORE WE DRY SLOW. ADJUSTED TIMING OF CLOUDS IN TAFS BACK AN HOUR OR TWO GIVEN TRAILING LOW-LEVEL MOISTURE/LOW CLOUDS. STRONG WIND GUSTS UPSTREAM WITH GOOD MIXING IN THE DRY SLOT...WITH TEMPERATURES HITTING 70S WITH GOOD INSOLATION. WE SHOULD SEE A SHORTER PERIOD OF CLEARING THE FARTHER NORTH YOU GO THROUGH THE CWA. WINDS ALREADY PICKING UP ACROSS SOUTHWEST LOWER WITH SOME CLEARING...AND GUSTS TO 30KTS STILL LOOK GOOD ACROSS SOUTHEAST MICHIGAN. UPSTREAM TAMDAR SOUNDINGS REFLECT THE SIGNIFICANT DRYING...WHICH EXTENDS LOWER THROUGH THE ATMOSPHERE THAN THE RUC PICKED UP ON. MODIFIED FORECAST SOUNDINGS FOR ADG LEADS TO 500-600 CAPE...WITH A SOMEWHAT CONSERVATIVE 42 DEWPOINT MIXED DOWN. GOOD HELICITY EVEN OFF A MODIFIED HODOGRAPH FOR STRONGER/MORE SOUTHWESTERLY SURFACE WINDS. HOWEVER WINDS ARE EVEN BACKING A BIT UPSTREAM ACROSS WESTERN INDIANA AHEAD OF AN AREA OF MAX PRESSURE FALLS LEADING THE COLD FRONT. NAM/NAMX CONTINUE TO REALLY SHARPEN THE BOUNDARY ACROSS LOWER MICHIGAN...FOLLOWING PASSAGE ACROSS LAKE MICHIGAN. IT LIGHTS UP CONVECTION LATE THIS AFTERNOON WITH SOMEWHAT HIGH INSTABILITY AND GOOD ENHANCED LOW-LEVEL CONVERGENCE. FROM A CONCEPTUAL STANDPOINT AM LEANING MORE TOWARD THE 12Z/15Z RUC...WHICH FOCUS THE PRIMARY ACTIVITY SOUTH FROM SOUTHERN ILLINOIS INTO INDIANA. SHOULD SEE SOMEWHAT BETTER INSTABILITY IN THIS AREA...AND WELL AS MORE FAVORABLE UPPER JET SUPPORT SOUTH OF THE CWA. HOWEVER IT IS HARD TO DETERMINE WHETHER THE UPPER DIVERGENCE ADVERTISED JUST TO THE SOUTH IS A RESULT OF AGEOSTROPHIC CIRCULATION AROUND THE UPPER JET OR AN ARTIFACT OF MODEL CONVECTIVE DEVELOPMENT. IF IT IS ARTIFICIAL WE COULD END UP WITH BETTER SUPPORT FARTHER NORTH INTO THE CWA...THAT ENDS UP DAMPENED OUT BY THE DEVELOPMENT TO THE SOUTH. AS IT STANDS...WILL CONTINUE WITH THE GENERAL IDEA OF THE FORECAST WITH CHANCE POPS FOR ADDITIONAL CONVECTIVE DEVELOPMENT...WITH POSSIBLE SEVERE ACROSS THE SOUTHERN HALF OF THE CWA. BETTER WRAP AROUND UPSTREAM THAT WILL WORK ACROSS THE CWA OVERNIGHT...WITH ABUNDANT LOW-LEVEL MOISTURE FOR MVFR CIGS THROUGH THE NIGHT. STRENGTHENING INVERSION ON SATURDAY MAY HELP TO TRAP THE LOW-LEVEL MOISTURE...SO WILL HOLD ONTO THE MVFR CLOUDS THROUGH THE END OF THE TAF PERIOD. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON INCLUDING SAGINAW BAY...UNTIL MIDNIGHT TONIGHT. LAKE ST CLAIR...SMALL CRAFT ADVISORY...UNTIL MIDNIGHT TONIGHT. MI WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY...UNTIL MIDNIGHT TONIGHT. && SHORT TERM...BRAVENDER LONG TERM....DWD AVIATION...BRAVENDER YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 31, 3:02 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 302 PM EST FRI MAR 31 2006 MIZ047>049-053>055-060>063-011200- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 302 PM EST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED BY 5 PM AND WILL CONTINUE THROUGH MIDNIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...WITH ISOLATED TORNADOES ALSO POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH AND HAIL TO THREE QUARTERS OF AN INCH IN DIMATER. AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT 45 MPH. LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TONIGHT... SENDING A COLD FRONT ACROSS SOUTHERN MICHIGAN THIS EVENING. THIS FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SUNDAY NIGHT INTO MONDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. MIZ068>070-075-076-082-083-011200- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 302 PM EST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED BY 5 PM AND WILL CONTINUE THROUGH MIDNIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...WITH ISOLATED TORNADOES ALSO POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH AND HAIL TO THREE QUARTERS OF AN INCH IN DIMATER. AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT 45 MPH. LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TONIGHT... SENDING A COLD FRONT ACROSS SOUTHERN MICHIGAN THIS EVENING. THIS FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SUNDAY NIGHT INTO MONDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-011200- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 302 PM EST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED BY 5 PM AND WILL CONTINUE THROUGH MIDNIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...WITH ISOLATED TORNADOES ALSO POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH AND HAIL TO THREE QUARTERS OF AN INCH IN DIMATER. AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT 45 MPH. LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TONIGHT... SENDING A COLD FRONT ACROSS SOUTHERN MICHIGAN THIS EVENING. THIS FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH MIDNIGHT FOR SAGINAW BAY...THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO PORT HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST NEARSHORE MARINE FORECASTS /NSHDTX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SUNDAY NIGHT INTO MONDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. GSS YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:47 PM EST | Special Marine Warning | DTX | 88 min | |
| Mar 31, 4:53 PM EST | Severe Thunderstorm Warning | DTX | Saginaw | 67 min |
| Mar 31, 4:56 PM EST | Severe Thunderstorm Warning | DTX | Bay | 46 min |
| Mar 31, 5:03 PM EST | Severe Thunderstorm Warning | DTX | Livingston | 27 min |
| Mar 31, 5:23 PM EST | Severe Thunderstorm Warning | DTX | Genesee | 48 min |
| Mar 31, 5:45 PM EST | Severe Thunderstorm Warning | DTX | Livingston | 45 min |
| Mar 31, 5:54 PM EST | Severe Thunderstorm Warning | DTX | Tuscola | 34 min |
| Mar 31, 5:58 PM EST | Severe Thunderstorm Warning | DTX | Lapeer | 62 min |
| Mar 31, 6:02 PM EST | Severe Thunderstorm Warning | DTX | Saginaw | 13 min |
| Mar 31, 6:16 PM EST | Severe Thunderstorm Warning | DTX | Oakland | 32 min |
| Mar 31, 6:20 PM EST | Severe Thunderstorm Warning | DTX | Lenawee | 16 min |
| Mar 31, 6:34 PM EST | Severe Thunderstorm Warning | DTX | Washtenaw | 56 min |
| Mar 31, 6:48 PM EST | Severe Thunderstorm Warning | DTX | Sanilac | 27 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.